## Chapter Leadership Summit

## YEAR ONE PROGRAM

Time	Session	Trainers (Youth/Adult)	Location
7:00-9:00 PM	<b>Registration</b> Start to collect data: Chapter chief name, Chapter name, Lodge #, Number of people in chapter, Chapter adviser name, Chief email, cell number, on Facebook?, Adviser email, cell number, Adviser on Facebook? Collect monies.	Registration Team Jason Price Mike Pavlovich	Administration Building *Camping: Beaver Ridge Campsite *Electricity for CPAP etc
9:00 PM	Opening Session Set the tone, introduce the theme Table arrangements, make name cards Introductions of Staff Opening welcome from SR7B Chief and Adviser	Dustin Cocklereece & Travis Gentry Kenneth Erickson & Rob Kennerly Entire CLS Staff	Dining Hall
9:15 PM	Native American Indian Training Round Robin. Chapter oriented team and individual Indian Affairs ideas for support and development of chapter level programs	Section SR7B American Indian Affairs Team & Travis Dunn and the Entire CLS Staff	Dining Hall
10:15 PM	Cracker Barrel Socialize with other participants and section/lodge officers	OA Cook Crew	Dining Hall
11:00 PM	Taps		Campsite
7 AM	Reveille		Campsite
7:30 AM	Breakfast	OA Cook Crew	Dining Hall
8:00 AM	Unit One: My Personal Path A Guided Discovery Program Center (PC) Opening- Gathering Activity- Big Chart, Housekeeping, Breaks, Parking Lot Divide into two groups at the end of the session: Chapter Chiefs and Chapter Advisers	Joint Session (Year 1 and Year 2 Together) Dustin Cocklereece & Travis Gentry (15 minute Session)	Dining Hall

## YEAR ONE PROGRAM

8:15 AM	What Path Am I On? What is your role as Chapter Chief/Adviser, Job Description, Leadership Flow Chart of Lodge/Chapter Organization ref: participants guidebook	Joint Session Year 1 Matt Brown (15 minute session)	Dining Hall
8:30 AM	How Do I Get Organized? Prioritizing things in your life Calendars- home, school, unit, lodge, chapter, church Logistics- transportation, housing, meeting spaces Communication- twitter, facebook, cell phone, email, texting- decorum, guidelines, minimal expectations, appropriateness, boundaries What commitment level do I need to give get myself organized to do this job?	Break into Year 1 youth and adult groups Dustin Cocklereece- Youth Brandon McCann- Advisers (20 minute session)	Dining Hall Area 1 Area 2

8:50 AM	What Are My Resources?	Joint Session with all Year 1 groups	Dining Hall
	What is needed/ what is available/ how to find	together	
	out		
	Using a resource survey		
	Computers, copiers, mailings (online resources)		
	New things from National?		
	How does a chapter get the job done using ALL		
	the resources around them?	Jake Orr	
	Who Do I Really Need to Work With?		
	Building relationship with chapter officers and		
	how to work with advisers		
	Who is the DE? And what might he do to help		
	the chapter?		
	Scoutmasters -Roundtable meetings as a		
	springboard to success		
	How to better develop a relationship with the		
	district leadership, scoutmasters and		
	professional staff in your district.		
		(20 minute session)	

9:10 AM	What's My Personal MO?	Break into Year 1 youth and adult	Dining Hall
	Modus operandi (plural modi operandi) is a	groups	
	Latin phrase, approximately translated as		
	"method of operation".	Matt Brown- Youth	Area 1
	My best time to study, best method of study		
	Best time to talk to parents, best choice of	Larry Warlick- Advisers	Area 2
	words. Best time to be called? Best method/		
	form of communication for you. Best time to		
	call adviser, officers.		
	I think about the OA when?		
	How do I help a youth establish a mode of		
	operation? Suggest alternate current solutions.		
	Ways to build a strong bond between you	(15 minute session)	
	and the youth/adviser you lead with.		
9:30 AM	BREAK	Joint Activity with all groups together	Dining Hall
		Cook Crew(10 minute break)	
9:40 AM	What Makes a Good Leader GOOD?	Joint Session all Year 1 and Year 2	Dining Hall
	Brainstorming session on leadership- ideals	together	
	Depict leadership qualities that will guide youth		
	or adults in the right direction. Examples of	Dustin Cocklereece, Summit Chair	
	good leaders and what makes them good- ref		
	participant guidebook. Open discussion with the	(20 minute session)	
	group- discovery oriented.		
10:00 AM	My Self-Evaluation & Reflection Statement:	Joint Session all Year 1 then	Dining Hall
	My Self Evaluation & Reflection Statement	breakouts	
	Workbook Survey		
	Goal direction questions:	<b>Rob Orr- Lead Trainer</b>	
	Q1-What do you feel you need to do next to		
	become a better leader?		
	Q2- What do you feel is your biggest personal	Whole Staff to assist	
	challenge?		
		(20 minute reflection/ personal time)	

## YEAR ONE PROGRAM

10:20 AM	My Path Wrap-Up	Joint Session with Year 1	Dining Hall
	Discussion of this portion of the training w/	Art Bisbee	
	Q&A	(5 minute morning wrap up)	
10:25 AM	Unit Two: Our Chapter Path	Joint Session with Year 1 and Year 2	Dining Hall
	Opening- Joint Session, adjust room for whole		
	group. Chiefs sit with advisers. Establish brain	Mike Pavlovich	
	storm RULES. There are no bad ideas! Put		
	everything on the table. Opening statement and	(5 minute session/ introduction)	
	overview of this portion of our path and		
	introduce the chapter self-evaluation, point to		
	the pages of the book and the JTE area.		
10:30 AM	Chapter Self-Evaluation Survey	Self-Guided: Chiefs w/ Advisers	Dining Hall
	Reference the participant guidebook pages.	-Whole staff to assist, pair off with	
	Should lead to areas for improvement	the unmatched chapter people as	
	Gives Advisers and Chiefs time to look at what	needed	
	they actually have done		
	Reference JTE portion of book as where we are	(45 minute session/by chapter group)	
	headed in the OA as an organization.		

11:15 AM	Creating Fun Chapter Program	Joint Session Year 1 and 2	Dining Hall
	New ideas for basically everything we do.		8
	Reference the topics on the three pages of the		
	participants guidebook for ideas.		
	Perhaps participants get a talking stick and they	Matt Brown	
	tell what they do let them help you teach this		
		Whole Staff Assist	
	session. Limit each person's talk time so that	whole Stall Assist	
	more ideas get put out on the table.		
	Ask each person to write down one to five		
	things they do well and share them		
	A staff member could feature each of these		
	ideas on a flip chart and the group can help		
	fill in on those pages.		
	Staff can assist by shouting out what they		
	have heard from around the nation- best		
	methods oriented.	(20 minute session)	
11:45 PM	Lunch	Lodge 331 Cook Crew	Dining Hall
		SR7B Promotions Team	With entire COC
	2013 Conclave Promotion	SK/B Fromotions Team	with entire COC
	2015 Conclave Promotion	(20 Minuta Lungh husele)	
10.15 DM		(30 Minute Lunch break)	
12:15 PM	Chapter Evaluation & Reflection Statement	Paired Session Chief with Adviser	Dining Hall
	Goal direction questions:	Self-Guided: Chiefs w/ Advisers	
	Q1-What do we want to do this year?		
	Q2- What challenges does our chapter face this	Jake Orr -Lead Trainer	
	year?	-Whole Staff assist as needed	
	<b>Reference their chapter self eval and the JTE</b>		
	pages. Allow them time to write and talk to		
	each other.	(30 minute session)	
12:45 PM	Our Chapter Path Wrap-Up	Joint Session for Year 1	Dining Hall
	Discussion of this portion of the program w/	Jake Orr	
	Q&A	(5 minute wrap up)	

12:50 PM	Unit Three: Pathway to Summit Opening- Joint Session, recap morning activities and transition from <u>my path</u> and <u>our</u> <u>path</u> to <u>the vision</u> from the summit. Underscore the items they wrote down in their books as	Joint Session for Year 1 youth and adults Art Bisbee	Dining Hall
	challenges and ideas and set the tone for thinking it through a focus statement	(5 minute transition and refocus)	
12:55 PM	<b>Positive Attitude</b>	Joint Session for Year 1	Dining Hall
	Chapter Success Story- the path a CC took to became Region Chief etc Or how a chapter failure turned to an all out OA	Matt Brown	
	success or even a personal story of how the difference was made by a chapter who took the challenge and made it a success.	(15 minute session)	
1:10 PM	Building Chapter Teamwork Separate session for Chiefs/Advisers	Break into Year 1 youth and adult groups	Dining Hall
	How to manage Vice Chiefs/Assoc. Advisers- the good ones and the tough ones Working with others- successful methods, good	Dustin Cocklereece- Youth	Area 1
	practices	Brandon McCann- Advisers	Area 2
	Advisers working with associate chapter advisers and lodge level advisers	(10 minute session)	
1: 20 PM	<b>Overcoming Obstacles</b> Solutions to challenges	Joint Session Year 1	Dining Hall
	Conflict resolution successful methods, good practices, healthy habits	Tanner McFeeters	
	Identifying resources beyond your chapter	-Whole staff assist	
	Talking to others Resisting the urge to Facebook drama Preventative steps to avoid melt downs	(15 minute session)	

Updated 10-2-13

1:35 PM	New OA Award of Excellence Program	Year 1 Joint Session youth and	Dining Hall
	New award criteria. Reference participants	adults	
	guidebook.		
	Ways to get units involved. Baby steps.	Travis Gentry	
	Fostering unit support for the OA program		
	Building a strong program of unit support	(10 minute session)	
1:45 PM	Break	Cook Crew	Dining Hall
		Personal Time	
		(15 minute break)	
2:00 PM	Making a Plan	Joint Session for Year 1	Dining Hall
	How to make a plan, steps to success		
	A Planning To-Do's Sheet	Brandon McCann	
		(5 minute introduction)	
2:05 PM	Chapter Planning Session	Self-Guided: Chiefs w/ Advisers	Dining Hall
	Use printed month by month timeline in	Whole Staff Assist, pair off with the	
	guidebooks, space for responsibilities, &	unmatched chapter people as needed	
	backdating area.		
	Time dedicated to the chapter creating a vision	Travis Gentry	
	and looking back to tackle those challenges	· ·	
	identified earlier in the day.	(20 minute session)	
	Reference calendar pages and space to write		
2:25 PM	Pathway to Summit Wrap-Up	Joint Session	Dining Hall
	Wrap-up of unit w/ Q&A	Travis Gentry	8
2:30 PM	Model Chapter Meeting	Year Two Program Participants put	Dining Hall
		on a model for the Year 1 people	8
		(55 minute model program)	
3:25 PM	Graduation Exercise for Year One and Two	Dustin Cocklereece & Travis Gentry	Camp Bowers Flag
	Program	-Whole staff assist	Pole
4 PM	Participants pack and depart	Participants	Campsite
	······································		
1			1

Updated 10-2-13

**Chapter Leadership Summit** 

YEAR ONE PROGRAM

Updated 10-2-13